MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235350-23
Health Effect - Clinical Codes Perforation (2001); Cardiac Tamponade (2226)
Date of Event 12/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical devices: dilatation catheter: 3.5 x 15, 3.75 x 15 and 4.0 x 15 mm nc trek.There was no reported device malfunction and the product was not returned as the scaffold remains in the anatomy.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of perforation and cardiac tamponade, as listed in the absorb gt1 instructions for use are known adverse events associated with the use of a coronary scaffold in native coronary arteries.Based on the case information and related record review, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous and moderately calcified proximal left anterior descending artery.The patient presented with a tachycardia induced cardiomyopathy and the left ventricular (lv) function was 20.Pre-dilatation was performed with a 3.25 x 15 mm nc trek and a 3.5 x 15 nc trek balloon catheters to 16 atmospheres.A 3.5 x 23 mm absorb gt1 scaffold was implanted at 12 atmospheres (atms) for 20 seconds.Optical coherence tomography was performed and the scaffold was fully apposed to the vessel wall.Post-dilatation was performed with a 3.5 x 15 mm nc trek to 20 atms, a 3.75 x 15 mm nc trek to 24 atms and then a 4.0 x 12 mm nc trek at 20 atms when a perforation occurred.The perforation was treated with a 3.75 x 15 mm unspecified balloon catheter at 9 atms for 4 1/2 minutes.The blood flow was still slow, so a 3.5 x 28 mm xience alpine was implanted in the ostial lesion of the lad and was post-dilated with a 3.75 x 20 mm nc trek balloon catheter to 15 atmospheres and the distal flow increased.A pericardiocentesis was performed due to the perforation.A balloon pump was put in the patient due to the low lv function.The patient was admitted to the intensive care unit.There was a clinically significant delay in the procedure.No additional information was provided.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6244393
Report Number2024168-2017-00356
Device Sequence Number1477907
Product Code PNY
UDI-Device Identifier08717648213137
UDI-Public(01)08717648213137(17)170808(10)6080961
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2017
Device Catalogue Number1235350-23
Device Lot Number6080961
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2016
Initial Report FDA Received Date01/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 FOR CONCOMITANT MEDICAL DEVICES
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight132